MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A1020-120
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.In this case, it is likely that the rupture occurred due to interaction with the lesion which was described as a chronic total occluded de novo lesion with heavy calcification.It is likely that the calcification caused damage to the outer surface of the balloon.It should be noted that the armada 14 percutaneous transluminal angioplasty (pta) balloon catheter instructions for use states to prepare the catheter prior to insertion into the patient.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.Based on the information provided, the reported difficulties appear to be due to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a chronic total occluded de novo lesion with heavy calcification in the mid anterior tibial artery.The 2.0x120mm armada 14 balloon catheter was not prepped outside the anatomy prior to use.The catheter was advanced to the target lesion without resistance; however, loss of gauge pressure was noted.The balloon had ruptured at 10 atmosphere (atm) during the 1st inflation.A new 2.0x120mm armada 14 balloon catheter was used in the procedure successfully.There was no adverse patient effect.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6238874
Report Number2024168-2017-00278
Device Sequence Number16385608
Product Code LIT
UDI-Device Identifier08717648155703
UDI-Public(01)08717648155703(17)190930(10)6040541
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberA1020-120
Device Lot Number6040541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2016
Initial Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1